My I.D. Dr. told me that the reason he did not want me to be on Eliquis, which is just like Xarelto, is because it runs the risk of internal bleeding,when used with azithromycin or rifampin, and hemorrhaging since it cannot be titrated. He said that even though warfarin/Coumadin are old school and you have to be blood tested regularly they can titrate the thinness of your blood so you don’t have the risk of taking that with the rifampin. Have you heard of anything like this?
I did a little research and apparently it is the rifampin that is the problem.. I was put on Rifampin along with azithromycin and ethambutol but had side effects so I was on the big 2. There are studies going on to see if Rifampin is necessary. My doctor was sure that the studies would conclude that it is not.
I have colonoscopies very often and when I switched from Coumadin to xerolto my gastroenterologist was very uncomfortable and wanted me to do the horrible shots required for procedures when on Coumadin. After he talked to my cardiologist he was more comfortable but still asks me every time if I checked with cardiology to set the day to stop the xarelto. I think the newer blood thinners make doctors nervous.